Alert archive / New York / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 60, NWS New York, NY

September 4, 2001Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Sep 4, 2001, 11:15 AM EDT for Orange County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2001, 11:15 AM EDT (15:15 UTC)
Expired
Sep 4, 2001, 12:00 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Whole counties

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS51 KOKX 041517
SVROKX
NYC071-041600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1115 AM EDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK

* UNTIL NOON EDT

* AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES WEST OF MONTGOMERY...OR ABOUT 4
  MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT 35 MPH. WIND
  GUSTS TO NEAR 60 MILES AN HOUR ARE LIKELY WITH THIS STORM.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTGOMERY...6 MILES SOUTH OF WALDEN AT 1135 AM EDT
  4 MILES SOUTH OF NEW WINDSOR...6 MILES SOUTHWEST OF NEWBURGH AT
  1145 AM EDT
  3 MILES NORTHEAST OF WEST POINT AT 1150 AM EDT

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4174 7467 4158 7477 4130 7399 4146 7391

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:39 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 4, 9:39 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
939 AM EDT TUE SEP 4 2001

WITH CONVECTION ALNG THE NY PA BORDER AND MOVG TOWARD THE NW ZONES
WL UPDATE THE ZONES TO UP THE POPS TO CAT. SVR THREAT CONTS WITH
GUSTY WINDS..HAIL AND HVY RAIN POSSIBLE IN THE TSTMS. WL CONT WITH
THE ENHANCED WORDING.

MARINE: WIND AND SEAS BELOW SCA THRU THE PD. WW3 DOING WELL WITH THE
SEAS LAST COUPLE OF RUNS AND WL UP SEAS FOR TONIGHT AND WED BASED ON
THIS.

.OKX...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.

Nearby

Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.